MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE; ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE; ELECTRODES
Model Number WA47506S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D1: hf-resection electrode "plasmaloop ¿ medium, 30°", loop, 24 fr., standard, 12°-30°, for tcris.The device has not been returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is provided.
 
Event or Problem Description
Olympus received medwatch mw5146204 by email on october 17, 2023.The medwatch states that during a cystoscopy procedure, the plasma loop broke during use.The loop was retrieved without complications, no retained objects.There were no reports of harm.There were no reports of delay.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer approved final investigation.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.It is most likely that the reported issue was due to wear and tear.Additionally noted that the loop at the distal end of the electrode wears out during use and may break, burn, or melt.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE
Common Device Name
ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18125745
Report Number9610773-2023-03267
Device Sequence Number18037624
Product Code JOS
UDI-Device Identifier14042761085042
UDI-Public14042761085042
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161600
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47506S
Device Lot Number100118332
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown